Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What causes skin pain on butt, back of leg and feet when diagnosed with shingles?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4128 Questions
Hi, my name is XXXXXXX ... 39 yr old male in excellent health. Ive had severe skin pain on my butt, back of my legs and the bottoms of my feet since November 26th 2013.. Skin looks normal with no discoloration or bumbs... Saw a dermotologist 5 days ago and he diagnosed me with Shingles. Im taking Acyclovir 800mg 5 times a day..... The pain is not getting any better!!! Any ideas?
Posted Fri, 27 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 35 minutes later
Brief Answer: Herpes zoste unlikely if pain on both sides Detailed Answer: Hi XXXXXXX Welcome and thanks for posting your query to healthcare magic. I can understand your concern for the pain at butt, back of legs and the bottoms of feet. IN herpes zoster- there are eruptions which manifest as blisters in 2-3 days of starting of problem and then persist for next few days to get settled in form of scab and heals in completely in 7-14 days. It may be preceded or accompanied by pain which is quite severe. The most specific part of this problem is that it manifest only on one side of body and never both the sides. As per I can get your problem - the pain is present on both the sides. If the pain is present on both the legs then the possibility of herpes zoster is unlikely because of its one sided presentation. Though if it is herpes zoster then the treatment for herpes zoster is correct but acyclovir is only gien for a period of maximum 7 days of period and not beyond that. In your case you you have not mentioned that since how long you are taking acyclovir. There has not been any type of eruptions in your condition which make the further impossibility of herpes zoster. I will be able to help you better if you can answer some important points: - Is the pain present on both the legs or one leg only. - How the pain started- suddenly or gradually. - From where the pain started- At some specific site or all over the mentioned sites simultaneously. - Any new type of product used over legs before the starting of the problem. - Are you taking any medications before your problem started. Hope to hear soon from your side. Dr. Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Follow-up: What causes skin pain on butt, back of leg and feet when diagnosed with shingles? 14 minutes later
Pain started suddenly in my buttocks after a case of internal hemorrhoids... Took Prep-H for three days and the hemorrhoid cleared up. But the skin on my butt, back of both legs and bottom of both feet hurt to no end!! My Dr. has me on the Acyclovir for 10 days! No new type of product has been used. Not on any medications before this condition... Ive noticed it has been getting more difficult to urinate in the past 2 days though..
Answered by Dr. Sanjay Kumar Kanodia 2 hours later
Brief Answer: Signs of nerve compression Detailed Answer: Hi XXXXXXX Welcome again to the forum and thanks for posting your further informations. Now after getting all the information, let me first and foremost tell you that your condition is not at all herpes zoster. As I said previously - herpes zoster do not at all manifest like this. It is basically a unilateral condition and in you have the pain on both sides. Also the dose schedule of acyclovir- it is never given beyond 7 days. The pain can be a part of hemorrhoids such as an internal infection causing compression of nerves and thus referred pain to all over the lower legs as well as now presently involving the area of nerves supplying urinary area. Or it can be simple compression and thus the refereed pain. You need thorough physical examination and blood tests to rule out any internal infection near the anal area. If I were your treating doctor then must have ruled out any infection or sign of compression near the affected area. I suggest you to take a second opinion urgently ( at earliest possible) for the complete problem. You can take any good pain killer tablet for 2 times after meals. But remember this is not the solution but only a temporary relief. So do take a serous note on it as the problem is persisting from last 12 days. Do give me a follow up for the same and ask any further guidance. You can ask me directly on : Hope these information will help you. If you have any further queries I will be glad to help. Regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor